Florida, 2007

Hail and Damaging Wind in Florida, June 11, 2007

June 11, 2007 · NWS MLB · 2 events in 1 county or zone

Summertime pulse thunderstorms formed along an active sea breeze boundary between Sanford and Daytona Beach.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Summertime pulse thunderstorms formed along an active sea breeze boundary between Sanford and Daytona Beach.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 11, 1:44 PM EST, 53 minutes earlier.

Area forecast discussion, Jun 11, 1:44 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT MON JUN 11 2007

...STRONG STORMS POSSIBLE THIS AFTERNOON/EARLY EVENING...

.DISCUSSION...CURRENT/TONIGHT...UPPER RIDGING BEGINS TO BREAK
DOWN SLIGHTLY OVERNIGHT AS ENERGY FROM A LARGE CLOSED LOW OFF OF
NEW ENGLAND PINWHEELS ENERGY SOUTHWARD DOWN THE EAST COAST. WITH
THE QUASI-STATIONARY BOUNDARY ACROSS NORTHERN FLORIDA THE SURFACE
RIDGE WILL REMAIN SUPPRESSED ACROSS SOUTH FLORIDA. THE EAST COAST
SEA BREEZE IS MOVING INLAND A LITTLE QUICKER THAN YESTERDAY AND
EXPECT SCATTERED CONVECTION TO FIRE ALONG AND OUT AHEAD OF THIS
FEATURE THROUGH THE AFTERNOON. LATER TODAY THE RESULTANT COLLISION
BETWEEN THE EAST/WEST COAST BOUNDARIES COULD SEND CONVECTION BACK
TOWARDS THE EAST COAST THROUGH MID EVENING ESPECIALLY FROM INDIAN
RIVER COUNTY NORTHWARD AS WINDS ALOFT ARE LIGHT BUT HAVE A
NORTHWEST COMPONENT TO THEM. THE MAIN THREATS REMAIN DAMAGING
DOWNBURST WINDS...LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO
GROUND LIGHTNING AND HAIL. TEMPERATURES TODAY HAVE BEEN SEVERAL
DEGREES LOWER THAN THE PREVIOUS DAY DUE TO ADDITIONAL CLOUD COVER
AND AN EARLIER INLAND MOVEMENT OF THE SEA BREEZE. LOWS TONIGHTS
LOWS EXPECTED IN THE 70S. WINDS WILL BECOME LIGHT THIS
EVENING/OVERNIGHT WITH A SLIGHT SOUTH/SOUTHWEST COMPONENT.

TUE-THU...AN UPPER LEVEL DISTURBANCE WILL ROTATE AROUND THE NORTH
ATLANTIC MID LEVEL CUT-OFF. ASSOCIATED VORTICITY ADVECTION....
COOLING ALOFT TO -10/-11C...AND SEA BREEZE CONVERGENCE WILL LEAD
TO INCREASED PRECIP CHANCES. IN ADDITION...A WEAK SURFACE TROUGH
WILL DROP SOUTHWARD INTO THE NORTHERN CWA TUESDAY...THEN INTO THE
CENTRAL CWA WED/THU...PROVIDING ADDITIONAL CONVERGENCE/LIFT.
INCREASING MID-LEVEL CYCLONIC FLOW WILL ADVECT DEEP AFTERNOON
CONVECTION FROM THE INTERIOR TOWARDS/OFFSHORE THE EAST COAST.
SEVERE STORMS POSSIBLE TUE AND ESPECIALLY WED AFTERNOON...WITH
STRONG WINDS GUSTS AND HAIL THE PRIMARY THREATS. HAVE RAISED POPS
FOR TUESDAY AFTERNOON AND LOWERED MAX TEMPS SLIGHTLY. MAX TEMPS
NEAR TO SLIGHTLY BELOW CLIMO GIVEN CLOUDS AND HIGH ABOVE CLIMO
PRECIP CHANCES MID WEEK.

FRI-SUN...LARGE WESTERN ATLANTIC LOW SLOWLY GETS PUSHED EASTWARD WITH
UPPER HEIGHTS STILL ON THE LOW SIDE FRIDAY INTO EARLY SATUDAY BEFORE
SHORT WAVE RIDGING STARTS TO BUILD OVER FLORIDA. LOW LEVEL FLOW WILL BE
VERY LIGHT ONSHORE...WHICH WILL ALLOW THE EAST COAST SEA BREEZE
CIRCULATION TO DEVELOP/PUSH INLAND EACH DAY. AIR MASS SHOULD BE
DRIER DURING THIS PERIOD...WITH PRECIPITABLE WATER VALUES DROPPING TO
AROUND 1.5. THIS SCENARIO SUPPORTS 20-30 POPS EACH DAY.

&&

.AVIATION...CONVECTION CENTERED THIS AFTERNOON/EVENING AROUND INLAND
MOVING EAST/WEST COAST SEA BREEZE BOUNDARIES. SCT MVFR/IFR TSRA TO
AROUND 03Z WITH IMPROVING CONDITIONS AFTERWARD.

&&

.MARINE...SOUTH/SOUTHEAST WINDS AROUND 10 KT OR LESS LATE THIS
AFTERNOON INTO EARLY EVENING WILL TRANSITION BACK TO SOUTHWESTERLY
OVERNIGHT. SEAS 1-2 FT.

ONSHORE FLOW AOB 10 KT TUE WILL BECOME OFFSHORE WED/THU. AN
ONSHORE FLOW WILL GRADUALLY BECOME RE-ESTABLISHED BY LATE IN THE
WEEK AS THE WEAK SURFACE DROP LOSES IDENTITY ACROSS THE CENTRAL
COASTAL WATERS. SEAS WILL REMAIN 3 FT OR LESS OUTSIDE OF
CONVECTION. SCATTERED-NUMEROUS STORMS WILL MOVE ACROSS THE
INTRACOASTAL RIVERS AND INTO THE COASTAL WATERS EACH AFTERNOON
THIS WEEK...MOST LIKELY TUE/WED. A FEW STORMS MAY BE STRONG/SEVERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  86  71  84 /  20  60  30  60
MCO  73  89  71  87 /  20  50  30  50
MLB  73  87  71  85 /  20  60  30  60
VRB  71  88  72  86 /  20  50  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...SEDLOCK
LONG TERM....SPRATT
Hazardous weather outlook, Jun 11, 4:40 AM EST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
540 AM EDT MON JUN 11 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
112145-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
540 AM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EAST CENTRAL FLORIDA
THIS AFTERNOON AS THE EAST AND WEST COAST SEA BREEZES DEVELOP AND
MOVE INLAND. THE PRIMARY THREAT FROM ANY STORMS THAT DEVELOP WILL
BE DANGEROUS CLOUD-TO-GROUND LIGHTNING...ALTHOUGH A FEW STORMS
COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. RESIDENTS SHOULD
REMEMBER THAT LIGHTNING MAKES ANY THUNDERSTORM A POTENTIAL KILLER.
MOVE INDOORS IMMEDIATELY IF THUNDER IS HEARD AND REMAIN INDOORS
FOR 30 MINUTES PAST THE LAST RUMBLE OF THUNDER.

...FLOODING...
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL MOVE SLOWLY TO THE
SOUTH-SOUTHEAST DUE TO WEAK STEERING WINDS ALOFT. DUE TO THEIR
SLOW MOVEMENT...SOME STORMS WILL PRODUCE TORRENTIAL RAINFALL IN
LOCALIZED AREAS. THIS MAY CAUSE LOW-LYING AND POOR DRAINAGE AREAS
TO FLOOD. DRIVERS ARE ADVISED NOT TO DRIVE ACROSS FLOODED ROADS
WHERE THE DEPTH OF THE WATER CANNOT BE DETERMINED.

...FIRE WEATHER IMPACT...
AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 50% OVER THE
INTERIOR COUNTIES THIS AFTERNOON. WHILE THESE VALUES ARE NOT
CRITICALLY DRY...THEY ARE LOW AND WILL COMBINE WITH CONTINUING DRY
CONDITIONS TO CREATE A FIRE THREAT FROM MIDDAY THOUGH LATE
AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AS
WELL...ADDING TO THE FIRE THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

In the hours before

Special weather statement, Jun 11, 1:50 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT MON JUN 11 2007

FLZ141-111930-
COASTAL VOLUSIA COUNTY-
250 PM EDT MON JUN 11 2007

...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN VOLUSIA COUNTY...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER DAYTONA BEACH INTL SPEEDWAY...MOVING SOUTHEAST AT 5
MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DAYTONA BEACH
SPEEDWAY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

The radar

The Melbourne radar (KMLB), 127 km away, was scanning. The volume nearest the first event began at 19:39 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Volusia

When
June 11, 2:37 PM EST
Where
Volusia County, 0.69 mi S of Daytona Beach
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
29.210, -81.030

Thunderstorm Wind, Volusia

When
June 11, 2:37 PM EST
Where
Volusia County, (Dab)daytona Beach Airport
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.180, -81.050

Trees were blown down on Indrio Road in Daytona Beach.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42251, 42252.